Is it even possible? I'm on ortho-tri cyclen...Have been on it for 2 1/2 years and am not very satisfied because i've gained a ton of weight. I've been working out regularly and consistently but is it honestly going to work even if i'm on birth control?
It's funny you mention that. I don't know if this will help you, but i've been on the same pill for 5 years now and I too have gained a lot of extra weight that I did not need nor want. I've been gaining a consistent 5lbs every year i've been on the pill. I too have been exercising and watching what I eat but to no avail. It seems like the healthier I try to be the bigger I get. I have gone from 154lbs to 180lbs, and it wasn't until recently that I had begun to suspect the pill. When I go for my next check-up i'm going to ask to switch pills, it seems like the only thing to do, but i'm kinda worried, because I don't want the next pill to add on more weight. My suggestion to you is to try to be as healthy as possible for your own good, and as for the pill, you have to make the decision to live with it or change it, but feel comforted that someone is also going through the same thing. I would love to set up a poll to see which pills cause weight loss, and which don't.
I wish you luck with your decision, and keep me posted on what you find out, for I am also curious.
You know...I really thought I was the only one going through this but thanks for telling me that you're in the same situation. I used to be 97lbs and now i'm 125 which is a lot for my height...I'm only 4'11" (asian genes) and so it is a lot. My cousin was on the shot for a while and she gained weight a lot of weight from it so she decided to switch to the pill yasmin and since then she's lost a ton of weight. I've only heard good things about yasmin but who knows, I really want to try it. I'll keep you posted on what's going on. I'm really trying to watch my eating habits but otherwise i'd like to think it's just water weight gain but i'm starting to think it's my eating! :wink: :(
I have been on birth-control for 9 years now. For 2 years I attempted to be on ortho-tri. I gained 20 pounds! I also dieted and exercised. Once I switched birth-control pills I lost 25 pounds in only 3 weeks. I have been on yasmin for 7 months, and have gained 15 pounds. I am getting off of it and switching back to demulin. On yasmin I have also experienced extreme swollen breasts and depression. A girlfriend of mine also had the same exact reaction. Yet I know a friend that loves it. Everyone's body chemistry is not alike, but I would always suggest demulin 1/35.
Yeah, no one can say which pills make you gain weight and which ones don't because it depends on your body. One person could gain 60 lbs on a pill that you don't gain any, or even lose, so that theory doesn't work.
I would switch pills if I was you. You may as well give it a shot! I wouldn't worry about gaining even more weight on a new pill, because if you gain any weight in the three month trial period then you can switch again until you find one that you don't gain weight on. But, either way you are still going to be gaining weight right? So, this way, at least you would be working on stopping the cycle!
I started orthotricyclen 4 months ago and i've been gaining weight uncontrollably ever since and wasn't sure why. A friend suggested that it was my medication so when I asked the nurse to switch it, she got offended and said that her medicine wouldn't do that to me. I've been excersising and eating right and i've never had a problem with gaining weight before, so it's interesting to hear that some of you have had the same problem. I am 18 though and I know i'm supposed to gain some weight, but when I started the medication I was 145 and 3 months later I weighed 155 and was being way more healthy than ever before. Do you think it could be the orthotricyclen? Maybe a different nurse would help.
I have been on Alesse for 4 months now, and have just recently lost 7 pounds with no effort whatsoever. I haven't been eating particularly well or staying off junkfood. I suspect the birth control. Good luck!
I've lost over the past year and a half just about 30lbs. I switched from the shot because of other problems. I was on the patch first and didn't see a whole lot of weight lose just a few lbs here and there. Then I was on the ring for a month. Then I was off altogether for a couple months. Now I'm on low ovral and I am down to 154 which my highest weight was about 179. So I think its the bc. I'm going to actually try to loose wieght now! Before when I would diet it would barely do anything for all the work I was putting in! So we'll see how it goes, I just wish the snow was gone and warmer so I could go walking at night! Good Luck to all of you on finding your cure (LOL)!
yeh i was on the ring for about 2 years and one day it hit me that i was like "damn, i gained ten pounds" yeh i kno thats not a lot but for me it is cuz im very up tight about my weight so im off the ring and depending on condoms as of now, the bf isnt very happy so im thinking about going on yasmin heard a lot of good things about it. hope i can remmeber to take a pill everyday wish me luck!!
Hey, I got the birth control implant in my arm called IMPLANON and I have actually had a decrease in appetite and lost about 7 pounds already. I dont know if its my body but I typically have a hard time losing weight unless I do vigorous exercise. IMPLANON is effective the day after it is inserted by your OB/GYN and it stays for 3 years. It is very expensive though, my insurance only paid all of it because my doctor said it was a medical necessity because I have endometriosis. Any way, if any of you want to try it, it's a pretty good bc method plus there's no 3-week wait to be condom-free ;-]
I started Apri birth control a month ago & since then have had HORRIBLE increase in appetite, and bloating,and weight gain. I have consistently been working out 6 days a week for the last 4 years and have never been over 120 lbs in my life....until now. I am normally around 115 but now I am 129 lbs. It's disgusting.
I'm stopping APRI on monday once the pack is finished. I do not reccomend it at all. Working out & eating healthy really do nothing to promote weight loss.
Even doing SlimFast which normally helps me to lose 5 lbs a DAY....makes me GAIN w/Apri.
Don't take it.
i have been on yasmin birth control for 1 year now and over that time i have gain nerli 2 stone, i have recently changed pills to micorona, i have only been on it a couple of days and im already happier but i want to know if i can loose weight on it, because on yasmin the pill your suposed to loose weight, i gained weight, so know should i loose weight i have changed pills, has anyone experienced this?
im on Yaz, (is yasmin different?) and i have gained weight, i look 6 months preg and im deff not!!! its almost a beer belly. i want to drop this beer gut before prom and im not sur how... when i go off the pill it al goes away so im sur thats the caue... any advice???
Ortho Lo has made me gained a ton of weight. When I started it I was over weight to begin with at 193 and had just gotten a plan to lose. However, many countless efforts have pushed me away from the weight loss since I started the pill although I've watched what I eat and have been doing strenous aerobic exercise. I am now at 204 and will see-saw between 204 and 207. One week I got off the pill and dropped to 202. I started to take it again and within a week I was back up to 206. I cry over this and have finally advise my husband. We have agreed that I will get off the pill and start using condoms. It will ultimately be better for me and I will be able to drop back to my normal weight of 150.
Hi guys I just turned 16 and my GYN gave me APRI birth control because I get my periods bad ! I am not sexually active, but this pill is good to know it will somewhat help. My question is I am self conscious and already gained weight from not eating to healthy and I'm trying to loose it I'm 5'8 and weigh 139 pounds. Would it be a bad idea if i start this birth control I've been reading a lot of your answers and I'm semi diverged. I should be getting my period any day PLEASE RESPOND QUICKLY thank you so much
I started taking Apri and I satrted gaining weight so bad and I decided to switch to something else.My doctor is giving me some samples to check what would be better for me.I go to gym 5 days a week and run on treamill on hour per day but it is really hard to shed a pound so I feel like quitting the pill.I also get really horrible cramps and this pill relieves that and acne but gives you more consequesnces than necessary.I guess you should visit a doctor and talk about this.I went from 117lbs to 131lbs and I'm only 5'4...
I was on Aviane for about 3 years and gained weight (college, bad eating, BC, whatever it was) and I was put on medication for psychological reasons that assisted in losing weight. I've lost about 30lbs in 6 months, so it is possible.
However it (BC) and the psych pill are both metabolized in the liver, and the hormones were affecting on another. I would miss my period, then get it, then miss it. (Pregnant? No.) I was told it was from the weight loss, then that it was from hormones. I recently switched to NuvaRing, so I guess we'll see how that goes.
It all depends on how you do it- pills, exercise, etc. Just make sure that you talk to your doctor to make sure it's safe, I freaked out for about 3 months, and I didn't need to. I should have gone to my GYN first =(